MAUDE Adverse Event Report: SYNTHES ELMIRA 3.5MM LCP T-PLATE 3H HEAD/ 7H SHAFT/87MM-RIGHT ANGLE; APPLIANCE,FIXATION,NAIL

SYNTHES ELMIRA 3.5MM LCP T-PLATE 3H HEAD/ 7H SHAFT/87MM-RIGHT ANGLE; APPLIANCE,FIXATION,NAIL
Model Number 241.171
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Date of Event 06/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight was not provided for reporting.Date of initial implant and therapy date of concomitant device is unknown.Device is not expected to be returned for manufacturer review/investigation.(b)(4).Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Device history records review could not be completed since the provided lot number is not valid.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported the patient underwent a revision of a left ankle fusion on (b)(6) 2017 due to the plate breaking post-operatively at the level where the head of the plate meets the shaft.The hardware failure was detected by x-ray on an unknown date.It is unknown if the patient had pain or discomfort related to the broken plate.The surgeon easily removed the broken plate and the plate fragments.Eight unknown 3.5mm cortex screws were removed whole and intact.One unknown 3.5mm cortex screw was broken, the head of the screw was removed but the screw fragment was retained because the surgeon did not think it needed to be retrieved.No surgical delay was reported.The new hardware implanted in the patient consist of a 4.5mm locking compression plate (lcp) anterior ankle arthrodesis plate and seven (7) screws, of which five were 4.5mm cortex screws and two were 6.5mm cancellous screws.The procedure was successfully completed.The patient outcome was reported stable.Concomitant devices reported: 3.5mm cortex screws (part# unknown, lot# unknown, quantity 8) this report is for one (1) 3.56mm lcp plate.This is report 1 of 2 for com-(b)(4).
 
Additional Manufacturer Narrative
Date of event is unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM LCP T-PLATE 3H HEAD/ 7H SHAFT/87MM-RIGHT ANGLE
Common Device Name
APPLIANCE,FIXATION,NAIL
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6682103
Report Number3003506883-2017-10125
Device Sequence Number16510135
Product Code KTT
UDI-Device Identifier10886982166043
UDI-Public(01)10886982166043(10)5676324
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K000684
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number241.171
Device Catalogue Number241.171
Device Lot Number5676324
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/07/2017
Supplement Date Received by Manufacturer07/31/2017
Initial Report FDA Received Date06/30/2017
Supplement Report FDA Received Date07/31/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EIGHT (8) UNKNOWN 3.5MM CORTEX SCREWS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR